Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 28, 2011, 5:45 AM EDT for 7 counties in New York. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 5:45 AM EDT (09:45 UTC)
- Expired
- Apr 28, 2011, 6:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Saratoga County, NY, Schoharie County, NY, Warren County, NY
The radar
The Albany radar (KENX), 91 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 6:10 AM EDT | TORNADO | Speculator, NY | POSSIBLE TORNADO. TREES DOWN NORTHEAST OF VILLAGE OF SPECULATOR ALONG ROUTE 30. |
| Apr 28, 6:29 AM EDT | TSTM WND DMG | Johnstown, NY | BLANCHARD ROAD TREE DOWN ON HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS51 KALY 280945
SVRALY
NYC035-041-043-057-091-095-113-281030-
/O.NEW.KALY.SV.W.0009.110428T0945Z-110428T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
545 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 630 AM EDT
* AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 16 MILES WEST OF MOFFITT BEACH CAMPGROUND TO STRATFORD TO 34
MILES SOUTHWEST OF SHARON SPRINGS...OR ALONG A LINE EXTENDING FROM
16 MILES WEST OF SPECULATOR TO 12 MILES NORTHEAST OF LITTLE FALLS
TO ONEONTA...AND MOVING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ST. JOHNSVILLE BY 555 AM EDT...
MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND FORT PLAIN BY 600 AM
EDT...
LEWEY LAKE CAMPGROUND...SPECULATOR...EPHRATAH AND CAROGA LAKE BY
605 AM EDT...
LAKE DURANT CAMPGROUND AND CAROGA LAKE PUBLIC CAMPGROUND BY 610 AM
EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE A DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
&&
LAT...LON 4382 7421 4383 7414 4380 7405 4375 7405
4376 7391 4366 7391 4279 7429 4261 7464
4283 7466 4289 7488 4282 7491 4283 7492
4314 7475 4362 7476 4390 7431
TIME...MOT...LOC 0945Z 230DEG 47KT 4360 7465 4321 7464
4248 7502
$$2 follow-up statements
609
WWUS51 KALY 281011
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
611 AM EDT THU APR 28 2011
NYC043-281021-
/O.CAN.KALY.SV.W.0009.000000T0000Z-110428T1030Z/
HERKIMER NY-
611 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HERKIMER COUNTY
IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4382 7421 4383 7414 4380 7405 4375 7405
4376 7391 4366 7391 4279 7429 4261 7464
4283 7466 4289 7476 4298 7467 4306 7467
4317 7460 4373 7459 4390 7431
TIME...MOT...LOC 1011Z 230DEG 47KT 4378 7429 4339 7430
4266 7470
$$
NYC035-041-057-091-095-113-281030-
/O.CON.KALY.SV.W.0009.000000T0000Z-110428T1030Z/
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-WARREN NY-FULTON NY-
SARATOGA NY-
611 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EDT
FOR NORTHWESTERN SARATOGA...FULTON...WESTERN WARREN...NORTHWESTERN
SCHOHARIE...MONTGOMERY AND EASTERN HAMILTON COUNTIES...
AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SABAEL TO BLACKBRIDGE TO 6 MILES WEST OF WEST
RICHMONDVILLE...OR ALONG A LINE EXTENDING FROM INDIAN LAKE TO 15
MILES SOUTH OF SPECULATOR TO 10 MILES NORTHEAST OF MARYLAND...MOVING
NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ZEH CORNERS...WEST BUSH...SPRAKERS AND SMITHS CORNERS BY 620 AM
EDT...
CARLISLE CENTER...YOSTS...TOMANTOWN AND SHARON BY 625 AM EDT...
FULTONVILLE AND RICEVILLE BY 630 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4382 7421 4383 7414 4380 7405 4375 7405
4376 7391 4366 7391 4279 7429 4261 7464
4283 7466 4289 7476 4298 7467 4306 7467
4317 7460 4373 7459 4390 7431
TIME...MOT...LOC 1011Z 230DEG 47KT 4378 7429 4339 7430
4266 7470
$$
BGM703
WWUS51 KALY 281031
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
631 AM EDT THU APR 28 2011
NYC035-041-057-091-095-113-281041-
/O.EXP.KALY.SV.W.0009.000000T0000Z-110428T1030Z/
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-WARREN NY-FULTON NY-
SARATOGA NY-
631 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SARATOGA...
FULTON...WESTERN WARREN...NORTHWESTERN SCHOHARIE...MONTGOMERY AND
EASTERN HAMILTON COUNTIES HAS EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4382 7421 4383 7414 4380 7405 4375 7405
4376 7391 4366 7391 4279 7429 4261 7464
4283 7466 4289 7476 4298 7467 4306 7467
4317 7460 4373 7459 4390 7431
TIME...MOT...LOC 1011Z 230DEG 47KT 4375 7425 4336 7427
4264 7469
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:57 AM EDT, 48 minutes earlier.
Area forecast discussion, Apr 28, 4:57 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
457 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ATTM...CONCENTRATING ON SEVERE WX WATCHES AND WARNINGS FROM BAND
OF CONVECTION WHICH WAS MOVING INTO THE WESTERN PORTION OF THE
AREA FROM THE SOUTHWEST. CELLS WITH ROTATION CONTINUE MOVING
IN A LINE EXTENDING FROM JUST WEST OF BGM TO EAST OF RME AND
THEN NORTH INTO HERKIMER AND HAMILTON COS. COORDINATED WITH BGM
AND SPC ON SVR TSTM WATCH #249. CURRENTLY THE WEATHER IS FAIRLY
QUIET FARTHER EAST. STRONG SW OF 35 TO 65 KTS INDICATED BY VWPS
ON AREA RADARS. MODEL SOUNDINGS INDICATE PWAT OF 1.7 INCHES
WITH MUCAPES IN THE 500 TO 1500 J/KG ACROSS THE REGION TIL
THE FRONTAL PASSAGE.
WE HAVE POPS CATEGORICAL WEST AND LIKELY OVER THE REST OF THE
FCST AREA EARLY THIS AM...THEN LIKELY TIL SHORTLY AFTER NOON
WITH POPS DECREASING TO CHC FROM WEST TO EAST...THEN TO SLIGHT
CHANCE OVER THE WESTERN PORTION OF OUR FCST AREA BY LATE IN
THE AFTERNOON. STRONG SOUTHERLY WINDS WILL GRADUALLY VEER TO
A WESTERLY DIRECTION BY LATE AFTERNOON AND BEGIN TO DIMINISH.
HIGH TEMPS TODAY WILL RANGE FROM THE UPPER 60S ACROSS THE
ADIRONDACKS AND HIGHER ELEVS OF SOUTHERN VERMONT...CATSKILLS
...BERKSHIRES...AND LITCHFIELD HILLS TO THE MID 70S IN THE
CAPITAL DISTRICT...LAKE GEORGE REGION...AND THE MOHAWK VALLEY.
WE HAVE ALSO EXTENDED AND EXPANDED THE FLOOD WATCH OVER THE
AREA DUE TO THE WET CONDITION OF THE GROUND...PERSISTENT
RAINFALL...AND HIGH RIVER AND STREAM LEVELS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THIS EVENING...SOME SHOWERS MAY LINGER EARLY ACROSS EASTERN AREAS.
OTHERWISE...EXPECT A LULL IN THE PRECIP...BEFORE SOME ISOLATED TO
SCATTERED RAIN SHOWERS REDEVELOP FROM NW TO SE TOWARD FRIDAY MORNING
AHEAD OF THE UPPER LEVEL TROUGH. AS THIS TROUGH SWEEPS EARLY
FRIDAY MORNING...SCATTERED SHOWERS SHOULD AFFECT MUCH OF THE CENTRAL
AND NORTHERN PORTIONS OF THE REGION...WITH THE POSSIBILITY OF SOME
RUMBLES OF THUNDER AS WELL AS A MID LEVEL COLD POOL MOVES ACROSS.
OTHERWISE...GENERALLY FOLLOWED CLOSE TO MET MOS DURING THIS PERIOD
FOR TEMPS.
SOME LINGERING SHOWERS OF RAIN/SNOW WILL BE POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS FRIDAY NIGHT. THEN...EXPECT MOSTLY SUNNY
SKIES FOR SAT...WITH TEMPS GENERALLY REACHING THE MID OR UPPER 60S
IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HPC GUIDANCE. THE PERIOD BEGINS WITH A RIDGE OF HIGH PRESSURE FROM
GREENLAND THROUGH LABRADOR AND NEW ENGLAND TO THE CAROLINAS COAST
GIVING WAY TO A WARM FRONT WHICH WILL BRING A DECENT CHANCE OF RAIN
TO OUR AREA FOR THE START OF THE WEEK. THE FRONT WILL BE ASSOCIATED
WITH WEAK LOW PRESSURE WHICH WILL TRACK SLOWLY THROUGH SOUTHEAST
ONTARIO AND SOUTHERN QUEBEC MONDAY THROUGH TUESDAY.
A LACK OF MID-LEVEL MOMENTUM WILL HELP SLOW THE FRONT...KEEP
CLOUDINESS PLENTIFUL AND CAP INSTABILITY FOR THE EARLY-WEEK
PERIOD...WITH A CHANCE OF SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT. WITH A WEAK COASTAL LOW NEAR NEW JERSEY WEDNESDAY NOT
EXPECTED TO DEVELOP...THE FRONT SHOULD CONTINUE TO MOVE ON...AND THE
MID-WEEK PERIOD WILL BECOME BASICALLY DRY AS HIGH PRESSURE MOVES
SLOWLY IN FROM THE WEST.
DAYTIME HIGH TEMPERATURES WILL START OFF SEVERAL DEGREES ABOVE
NORMAL...BUT THEN PROGRESS TO SEVERAL DEGREES BELOW NORMAL BY
WEDNESDAY. DUE TO THE WARM FRONT AND CLOUDINESS...OVERNIGHT LOWS
WILL BE SEVERAL DEGREES ABOVE NORMAL SUNDAY NIGHT THROUGH WEDNESDAY
NIGHT.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE TO AFFECT ALL TERMINALS THROUGH
MUCH OF THE TAF PERIOD ENDING AT 06Z FRIDAY.
AS OF 130 AM...THE REGION WAS BETWEEN TWO AREAS OF CONVECTION.
ONE AREA PASSED THROUGH DURING THE LATE EVENING HOURS AND WAS
JUST EAST OF KGFL. THIS AREA COVERED THE NORTHEASTERN ADIRONDACKS
AND THE CHAMPLAIN VALLEY. IT WAS MOVING TOWARD THE NORTHEAST
AROUND 50 KNOTS AND THUS WILL NO LONGER AFFECT THE REGION.
A SECOND AREA OF CONVECTION EXTENDED FROM KRME SOUTHWEST INTO
CENTRAL AND SOUTHWESTERN PA. THIS AREA WILL MOVE INTO THE REGION
AROUND DAYBREAK. BEFORE IT REACHES THE AREA WE MAY EXPECT FLIGHT
CONDITIONS TO DETERIORATE SOME AS THE VERY MOIST AIR MASS COOLS
WITH LOW CLOUDS AND SOME LIGHT FOG. AT THIS POINT WE ARE NOT
LOOKING FOR MORE THAN A BRIEF PERIOD OF IFR AT THE TAF SITES
IF THAT. HOWEVER IFR CIGS MAY BE ENCOUNTERED ACROSS THE HIGHER
TERRAIN EAST AND WEST OF THE HUDSON VALLEY.
ANOTHER ROUND OF SHOWERS ALONG WITH SOME EMBEDDED THUNDERSTORMS
WILL BEGIN THIS MORNING AS A FRONTAL SYSTEM APPROACHES FROM THE
WEST AND MOVES ACROSS THE REGION. AT THIS POINT WE HAVE USED
THE CB CLOUD TYPE TO INDICATE THE POSSIBILITY OF CONVECTION.
MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE OVER WITH
BY 00Z...WITH POST FRONTAL STRATUS AT KALB AND KGFL AND SOME
HIGHER CLOUDS AT KPOU FOR THE EVENING.
SURFACE WINDS WILL BE SOUTHERLY AT 5 TO 15 KTS DURING THE PREDAWN
HOURS...THEN PICK UP TO 10 TO 20 KTS WITH GUSTS OVER 25 KTS AFTER
DAYBREAK. WINDS WILL BECOME SOUTHWEST LATER ON IN THE DAY.
WINDS ALOFT...INDICATED BY DOPPLER RADAR...SOUTHWEST 50 TO 60 KTS.
OUTLOOK...
TONIGHT...VFR/MVFR...A FEW -SHRAS POSSIBLE IN THE EVENING. WINDY.
FRI...VFR/MVFR...CHC -SHRA MAINLY IN THE AFTERNOON. WINDY.
SAT...VFR...NO SIG WX.
SUN...VFR...SLIGHT CHC -SHRA.
SUN NIGHT-MON...VFR/MVFR...CHC -SHRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL APPROACH THE REGION THIS MORNING AND MOVE ACROSS
THE REGION THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS
WERE OCCURRING AHEAD OF THE FRONT...SOME WITH DAMAGING WINDS AND
HEAVY RAINFALL. WITH THE PASSAGE OF THIS COLD FRONT...A MORE
SEASONABLE AIRMASS WILL BE USHERED INTO THE REGION AS WE HEAD INTO
THE WEEKEND...WITH FAIR CONDITIONS RETURNING BY SATURDAY.
WET FLAG CONDITIONS WILL PRETTY MUCH BE THE RULE THROUGH FRIDAY
EVENING.
THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...THEN FALL TO 45-55
PERCENT BY LATE THURSDAY AFTERNOON. THE RH SHOULD RECOVER TO 75-95
PERCENT THU NT.
SOUTH WINDS WILL BE 20-30 MPH TODAY...THEN GRADUALLY VEER AROUND
TO THE WEST AND DIMINISH THIS EVENING AND TONIGHT.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR ALL OF OUR FORECAST AREA IN
NEW YORK STATE EXCEPT FOR THE MID HUDSON REGION AND TACONICS.
THE WATCH IS ALSO IN EFFECT FOR THE SOUTHERN THIRD OF VERMONT.
EXPECT REPEATED SHOWERS AND EMBEDDED THUNDERSTORMS...SOME OF
WHICH MAY HAVE TORRENTIAL RAINFALL. RUNOFF POTENTIAL IS VERY
HIGH DUE TO THE PERSISTENT RAINFALL OVER THE LAST TWO WEEKS
AND RIVER AND STREAM LEVELS ARE HIGH. MANY RIVERS IN THE
ADIRONDACKS ARE AT MODERATE TO MAJOR FLOOD LEVELS FROM THE
LAST TWO ROUNDS OF RAINFALL ALONG WITH MELTING OUT MUCH OF
THE REMAINING WINTER SNOWPACK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ032-033-
038>043-047>054-058-063-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...RCK
NEAR TERM...IAA/RCK/KL
SHORT TERM...RCK/KL
LONG TERM...ELH
AVIATION...RCK
FIRE WEATHER...RCK
HYDROLOGY...IAA/RCKHazardous weather outlook, Apr 28, 5:09 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 509 AM EDT THU APR 28 2011 NYZ032-033-038>040-047>049-051-052-058-063-082-290915- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- NORTHERN FULTON- 509 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND CENTRAL ADIRONDACKS...THE MOHAWK VALLEY...THE SCHOHARIE VALLEY...AND THE CATSKILLS OF EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. CTZ001-013-MAZ001-025-NYZ060-061-065-066-290915- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS- 509 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ059-064-290915- EASTERN GREENE-EASTERN ULSTER- 509 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ041>043-050-053-054-083-084-VTZ013>015-290915- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 509 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN ADIRONDACKS...THE LAKE GEORGE REGION...THE GREATER CAPITAL DISTRICT...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR TODAY AHEAD OF AND ALONG A COLD FRONT MOVING ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH WIND GUSTS OVER 58 MPH. THE STORMS MAY ALSO CONTAIN TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 28, 12:22 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1222 AM EDT THU APR 28 2011
NYZ041-043-050-083-084-VTZ013-280445-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1222 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FORT EDWARD TO 7 MILES SOUTH OF FORT EDWARD TO 9 MILES WEST OF
GREENWICH TO ROUND LAKE...OR ALONG A LINE EXTENDING FROM HUDSON FALLS
TO 9 MILES SOUTH OF HUDSON FALLS TO SARATOGA SPRINGS TO 6 MILES
NORTHWEST OF MECHANICVILLE...AND MOVING NORTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
HARTFORD BY 1235 AM EDT
GREENWICH BY 1240 AM EDT
GRANVILLE AND SALEM BY 1245 AM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
THURSDAY MORNING FOR EASTERN NEW YORK.
LAT...LON 4316 7329 4286 7389 4302 7378 4313 7367
4331 7367 4351 7325 4332 7325 4331 7317
TIME...MOT...LOC 0421Z 236DEG 40KT 4327 7359 4318 7357
4309 7366 4299 7374Special weather statement, Apr 28, 12:45 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1245 AM EDT THU APR 28 2011
NYZ043-084-VTZ013-280500-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
1245 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GRANVILLE TO 9 MILES SOUTHWEST OF GRANVILLE TO 17 MILES
SOUTHWEST OF GRANVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH
OF FAIR HAVEN TO 13 MILES WEST OF DANBY TO 7 MILES NORTH OF SALEM TO
SALEM...AND MOVING NORTHEAST AT 60 MPH.
THUNDERSTORMS WILL BE NEAR...
TIPLADY...PORTER...EAST HEBRON AND CHAMBERLIN MILLS BY 1250 AM EDT
RUPERT BY 1255 AM EDT
LAT...LON 4330 7314 4307 7355 4324 7340 4333 7332
4351 7332 4355 7325 4353 7323 4332 7325
4332 7315
TIME...MOT...LOC 0444Z 231DEG 50KT 4348 7324 4339 7322
4330 7330 4320 7338The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:42 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 48 min |
| Apr 27, 10:56 PM EDT | Special Weather Statement | ALY | Herkimer | 34 min |
| Apr 27, 11:07 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 4 hr |
| Apr 27, 11:09 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady, Schoharie | 66 min |
| Apr 27, 11:22 PM EDT | Special Weather Statement | ALY | Hamilton | 23 min |
| Apr 27, 11:29 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Saratoga, Warren | 35 min |
| Apr 28, 12:22 AM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Apr 28, 12:45 AM EDT | Special Weather Statement | ALY | Washington | 15 min |
| Apr 28, 3:55 AM EDT | Tornado Warning | ALY | Hamilton, Herkimer | 50 min |
| Apr 28, 4:12 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 48 min |
| Apr 28, 4:58 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 47 min |
| Apr 28, 5:21 AM EDT | Flash Flood Warning | ALY | Hamilton, Herkimer | 3 hr |
| Apr 28, 5:32 AM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 43 min |
| Apr 28, 6:27 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 63 min |
| Apr 28, 6:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Montgomery, Schenectady, Schoharie | 43 min |
| Apr 28, 7:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 47 min |
| Apr 28, 7:24 AM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 51 min |
| Apr 28, 7:33 AM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
| Apr 28, 7:40 AM EDT | Areal Flood Warning | ALY | Herkimer | 4 hr |
| Apr 28, 8:03 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 71 hr |
| Apr 28, 8:04 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 45 min |
| Apr 28, 8:19 AM EDT | River Flood Warning | ALY | Rensselaer, Saratoga | 6 days |
| Apr 28, 8:24 AM EDT | Areal Flood Warning | ALY | Hamilton, Herkimer | 4 hr |
| Apr 28, 8:29 AM EDT | Special Weather Statement | ALY | Columbia | 31 min |
| Apr 28, 10:13 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie and 1 more | 32 min |
| Apr 28, 10:16 AM EDT | River Flood Warning | ALY | Fulton, Hamilton, Saratoga | 9 days |
| Apr 28, 10:20 AM EDT | Wind Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 7 hr |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 34 min |
| Apr 28, 11:47 AM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 28 min |
| Apr 28, 12:04 PM EDT | River Flood Warning | ALY | Herkimer | 25 hr |
| Apr 28, 12:22 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 11 hr |
| Apr 28, 12:31 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 18 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.